Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Medication Please post any experiences, questions or advice on medication here.
Reply
 
Thread Tools Display Modes
  #1  
Old 01-09-11, 12:53
MrsBee MrsBee is offline
 
Join Date: Aug 2011
Posts: 16
Xanax Rebound / Withdrawal

HI - I was prescribed Xanax a few weeks ago to take the edge off anxiety/panic as needed. Over the past 2 weeks I probably only took half a tablet - that's .25mg to help with sleep related issues maybe once every 3-4 days.

Since taking it I've noticed that I've developed chronic insomnia, night jerks, and worse anxiety and generally feeling like rubbish. Someone alerted me yesterday to the rebound effect of these drugs - i.e. that when the effect wears off your original symptoms come back but are worse. Plus the withdrawal effects which cause insomnia, etc.

I thought I was losing my marbles but this seems to make sense to me because of the timing. Trouble is I can't sleep and these jerks scare the hell out of me.

Anyone else experienced this with short acting benzos? Would love to hear your advice. I was on such a low dose and infrequently taking them that I hope this isn't with me for long! I took my last .25mg dose on Monday night.
Reply With Quote
  #2  
Old 01-09-11, 15:45
eight days a week eight days a week is offline
Intermediate Member
 
Join Date: May 2010
Posts: 638
Re: Xanax Rebound / Withdrawal

It sounds like you've only taken them a handful of times, and not regularly, I don't think you should have any rebound effects yet.

Could it be something else?
Reply With Quote
  #3  
Old 01-09-11, 16:33
MrsBee MrsBee is offline
 
Join Date: Aug 2011
Posts: 16
Re: Xanax Rebound / Withdrawal

Well it might just be the general insomnia causing the night jolts, but from what I've read Xanax is quick acting in its rebound affects. I am hyper-sensitive to RX drugs. I did just speak to a nurse at my practice about it and she said, yeah, use sparingly and they can have nasty side effects.

But being the anxious person I am, I keep wondering if it isn't the Xanax, what is it! These night jolts are killing me, as is the insomnia and they seem to go hand in hand.

Last edited by MrsBee; 01-09-11 at 16:49.
Reply With Quote
  #4  
Old 02-09-11, 04:43
Davevanza Davevanza is offline
New member
 
Join Date: Aug 2011
Posts: 56
Re: Xanax Rebound / Withdrawal

Hi,
Quote:
Well it might just be the general insomnia causing the night jolts,
In my personal opinion,there is Sleep-Related Movement Disorder.
They are such as:

-Periodic Limb Movement Disorder
-Restless Leg Syndrome
-Sleep-Related Rhythmic Movement Disorder

So it might be worth having a check-up with your Healthcare professional who knows you better.


Quote:
but from what I've read Xanax is quick acting in its rebound affects.
The plasma half-life of Xanax in a healthy individual is between 6-25 hours ( and that includes its active metabolite, alpha-hydroxyalprazolam), but the mean terminal half life is between 10-14 hours.

But, you said you only took it for several weeks, and 0.25mg is a very low dose available, and you said before that you didn't take it daily. So, the active ingredient must have cleared up from your system before you took another dose. In this case, well, as I am myself is using it that way under my Psychiatrist's monitoring, he said that it is less likely to cause habit forming effect.

But, everyone reacts differently even to the same medication, and the best person to seek for advice is your doctor, who knows you better.


Kind regards,
Dave
Reply With Quote
  #5  
Old 03-09-11, 13:40
MrsBee MrsBee is offline
 
Join Date: Aug 2011
Posts: 16
Re: Xanax Rebound / Withdrawal

I think this article answers my own question about the dangers of Xanax, even taken in small doses for short periods of time: http://www.kellevision.com/kellevisi...cs-dont-l.html
Reply With Quote
  #6  
Old 09-09-11, 18:48
no_name no_name is offline
Junior Member
 
Join Date: Jun 2011
Posts: 156
Re: Xanax Rebound / Withdrawal

No need to google for xanax or other type of medicine, most of the times you will "find" how awful it is and how you shouldn't take it or you will become seriously ill. Nothing's perfect, especially the medicines, but when you need them you haven't got another option. Don't get me wrong- i'm not a "medicine supporter" but the things are not so scary as described in most of these websites... I myself have taken Xanax for 5 weeks (including the dose decreasing) and found it very helpful for the anxiety. Didn't have any side effects apart from light headache and nervousness for a couple of days when i stopped it completely. Well, everybody reacts differently to the pills, if something disturbs you better discuss it with your Dr., there are another options and you will eventually "find" your medicine. Wish you luck!
Reply With Quote
  #7  
Old 10-09-11, 15:06
MrsBee MrsBee is offline
 
Join Date: Aug 2011
Posts: 16
Re: Xanax Rebound / Withdrawal

Well it's been almost 2 weeks since I took my last Xanax and I have improved, sleeping again and the nigh jerks have subsided. It has not been easy though - my body was on edge constantly. Felt like constant adrenalin was being released. I kept a diary and definitely see the Xanax connection with my symptoms.

I saw my doctor yesterday and he confirmed my suspicions, saying it was his least favorite drug - ahem, so why prescribe it to a vulnerable person?!!! He asked about my symptoms and the pattern and nodded in agreement throughout.

One thing I have learned is we all react differently. I can't tolerate any prescription drugs, I know that now, and Xanax is now in the trash.
Reply With Quote
  #8  
Old 14-09-11, 04:05
Bill Bill is offline
Senior Member
 
Join Date: Sep 2007
Posts: 2,602
Re: Xanax Rebound / Withdrawal

MrsBee

I'd say that's another stepping stone overcome on your road to recovery.
Reply With Quote
Reply

Tags
rebound, withdrawal, xanax


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Does Ativan (lorazepam) cause rebound anxiety? Lucky07 Medication 3 15-11-11 09:33
How much does it take to cause xanax withdrawal? brandontf Medication 2 29-11-08 06:30
Who has used xanax XR? brandontf Medication 0 04-11-08 08:38
Diazepam Intolerance & rebound anxiety decca Diazepam/Valium 3 17-02-08 21:14
Xanax Withdrawal-How long? Crystal26 Panic / Panic Attacks 2 31-08-07 17:20


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.